It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-31-2004, 03:00 PM   #1
Member
 
Join Date: Jan 2004
Posts: 68
PrimalSympathy HB User
AntiDepressant Side Effects in the News

Has anyone heard the studies conducted that certain antidepressants (including effexor, zoloft, ect) can cause suicidal behavior in young adults? What do you guys think? Can anti depressants make a person worse?

 
Old 03-31-2004, 03:27 PM   #2
Member
(female)
 
Join Date: Dec 2003
Location: Louisiana
Posts: 99
~Kris~ HB User
Re: AntiDepressant Side Effects in the News

I think it depends on the person and whether or not the AD works for them. I've had two different friends try an AD and they did mention sucide while on the med, which is very unlike either one of them. One realized on her own that the med was to blame. My other friends husband suggested to her that it seemed like she had gotten a lot worse since starting the AD, so she also quit taking it. They were both taking it for mild depression.
The first AD I tried worked like a charm, but since then I have tried some that didn't work so great and caused awful mental and physical side effects.
I think it's a good idea to have a family member informed when starting a new med, so they can keep an eye out for anything unusual.

 
Sponsors Lightbulb
   
Old 04-01-2004, 03:20 PM   #3
gfd gfd is offline
Senior Member
 
Join Date: Jan 2004
Posts: 184
gfd HB User
Re: AntiDepressant Side Effects in the News

Yes I"m not taking meds anymore I took zoloft and lexapro and prozac they just make my depression even worse I do alot better without meds So I rather not take pills. I took pills for 11 months Not planning on going back I believe meds can work for some people but not for everybody.

 
Old 04-01-2004, 03:30 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,951
index.html HB User
Re: AntiDepressant Side Effects in the News

Quote:
Originally Posted by PrimalSympathy
Can anti depressants make a person worse?
Most drugs can cause a paradoxical reaction - that is, worsen the very symptom that they are prescribed to treat. That antidepressants do this isn't news; those warnings have always been in the PDR. The only thing new here is the decision to notify the public in a more general way.

A couple of threads have already been started on this topic. If you're interested, you might scroll back through a page or two to find them...

 
Old 04-01-2004, 05:32 PM   #5
Senior Veteran
 
Join Date: Mar 2003
Posts: 1,019
Janik HB User
Re: AntiDepressant Side Effects in the News

Another problem is having high expectations. The way these pills are marketed make people think everything will be rosy once they start taking them. Deception can be devastating when your life still sucks after months of taking pills and suffering side effects with little mood improvement.

 
Old 04-02-2004, 06:00 PM   #6
Senior Member
 
Join Date: Mar 2004
Posts: 159
possum HB User
Re: AntiDepressant Side Effects in the News

Firstly, this has been covered on these boards here:
[URL=http://www.healthboards.com/boards/showthread.php?t=159183]The new FDA list of antidepressants that may cause suicidal thoughts[/URL]
and here:
[URL=http://www.healthboards.com/boards/showthread.php?t=160629]Do AntiDepressants cause suicidal behavior?(in the news)[/URL]

Can anti-depressants make you MORE suicidal? Unlikely

Can anti-depressants make you suicidal if you not suicidal to begin with? Even less likely

Can anti-depressants lead to suicide? I would agree with the theory:

Anti-depressants cure both [suicidal] mood and energy levels. If your energy level is restored BEFORE your [suicidal] mood, you now have the energy to do something about your [suicidal] mood. THIS is what all the fuss is about, and why they will put warning lables on anti-depressants. Note: I read about this possibility weeks before the media mentioned it from a site which posted the warning months ago!




Quote:
Originally Posted by Janik
Another problem is having high expectations. The way these pills are marketed make people think everything will be rosy once they start taking them. Deception can be devastating when your life still sucks after months of taking pills and suffering side effects with little mood improvement.
This is an excellent piece of advice I wish someone gave me years ago when I tried my first anti-depressant. For starters I had no idea at that time there was more than one (internet didn't exist back then) type of anti-depressant.

Then there are the side-effects. I put up with the side-effects for months, not realising "Hey!, I'm on the WRONG medication" I didn't consult my doctor on a regular basis. Infact I thought my doctor was an idiot ...
__________________
Mr designer, if your fashion is so good, why do you need expensive models?

 
Old 04-03-2004, 09:47 AM   #7
Senior Veteran
 
Join Date: Mar 2003
Posts: 1,019
Janik HB User
Re: AntiDepressant Side Effects in the News

In my case, I was not given alternatives. It was as if my doctor had a contract with Zoloft, he kept increasing the dose instead of giving me something else. Luckily, I found myself another doctor. I'm not on meds anymore, but I attribute this to my positive experience with therapy. BTW, I like your signature a lot. People get offended by violence or profanity on TV, but they fail to notice that anorexic models in expensive clothes set a bad precedent.

Last edited by Janik; 04-03-2004 at 09:48 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
possible "antidepressant diet" ohnonotthis78 Depression Tips 0 01-28-2010 09:23 AM
Scared to start antidepressant canadianguy902 Anxiety 8 07-11-2008 07:11 AM
How long can antidepressant side effects last? Brando46 Depression 4 06-30-2007 03:48 PM
antidepressant meds for panic attacks hry33 Panic Disorders 5 01-12-2005 01:18 AM
Anyone tried SAM-E the "no side effect" antidepressant for CFS? JNanas Chronic Fatigue 0 06-25-2004 03:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (10), WhistleDixie (10), cuddles1 (9), neveragain444 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 02:00 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!